Alert archive / New York / Areal Flood Warnings in 2015
Areal Flood Warning 3, NWS Buffalo, NY
NWS Buffalo, NY issued this areal flood warning at Mar 15, 2015, 11:52 AM EDT for Erie County, New York. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 15, 2015, 11:52 AM EDT (15:52 UTC)
- Expired
- Mar 16, 2015, 3:07 PM EDT
- In force
- 27 hr
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
- Flood severity
- None
County Erie County, NY
The radar
The Buffalo radar (KBUF), 11 km from the middle of the area, began a volume at 15:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.9 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
637
WGUS41 KBUF 151552
FLWBUF
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
1152 AM EDT SUN MAR 15 2015
NYC029-160345-
/O.NEW.KBUF.FA.W.0003.150315T1552Z-150316T0345Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE NY-
1152 AM EDT SUN MAR 15 2015
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* FLOOD WARNING FOR...
BUFFALO CREEK IN CENTRAL ERIE COUNTY IN WESTERN NEW YORK...
* UNTIL 1145 PM EDT SUNDAY
* AT 1143 AM EDT ICE JAM FLOODING CONTINUED TO BE INDICATED BY LOCAL
STREAM GAGES ON THE BUFFALO CREEK. THE GAGE ON THE BUFFALO CREEK IS
CURRENTLY READING 10.6 FEET AND REMAINING STEADY. THIS LEVEL IS AT
MAJOR FLOOD STAGE. AT THIS LEVEL...WIDESPREAD FLOODING IS LIKELY IN
LOW LYING AREAS ADJOINING BUFFALO CREEK IN THE TOWNS OF ELMA AND
WEST SENECA. RESIDENTS ALONG BUFFALO CREEK...ESPECIALLY THOSE IN THE
LEXINGTON GREEN SUBDIVISION...SHOULD PREPARE TO EVACUATE IF FLOOD
WATERS THREATEN THEIR HOMES.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4287 7879 4286 7875 4286 7859 4284 7858
4283 7860 4284 7877 4286 7880
$$
THOMAS4 follow-up statements
091
WGUS41 KBUF 152145
FLWBUF
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
545 PM EDT SUN MAR 15 2015
NYC029-161145-
/O.EXT.KBUF.FA.W.0003.000000T0000Z-150316T1145Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE NY-
545 PM EDT SUN MAR 15 2015
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS EXTENDED THE
* FLOOD WARNING FOR...
LOWER PORTIONS OF BUFFALO CREEK IN CENTRAL ERIE COUNTY IN WESTERN
NEW YORK...
* UNTIL 745 AM EDT MONDAY
* AT 540 PM EDT THERE WAS AT LEAST ONE ICE JAM REPORTED ON BUFFALO
CREEK WHICH WAS LOCATED NEAR THE GAUGE LOCATION AT GARDENVILLE.
THIS WAS CAUSING MINOR FLOODING IN SOME AREAS ALONG THE CREEK.
THERE MAY BE OTHER ICE JAMS ABOVE OR BELOW THE GAUGE.
* ALTHOUGH CREEK FLOWS ARE EXPECTED TO REMAIN STEADY OVERNIGHT...ICE
JAMS CAN SHIFT...CHANGE LOCATION...OR BREAK APART. THIS MEANS THAT
THERE STILL MAY BE ADDITIONAL FLOODING OVERNIGHT IF ANY SUCH
SHIFTS OCCUR.
THOSE LOCATED IN AREAS WHICH ARE TYPICALLY PRONE TO ICE JAM FLOODING
SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4287 7879 4286 7875 4286 7859 4284 7858
4283 7860 4284 7877 4286 7880
$$
APFFEL617
WGUS41 KBUF 160937
FLWBUF
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
537 AM EDT MON MAR 16 2015
NYC029-162345-
/O.EXT.KBUF.FA.W.0003.000000T0000Z-150316T2345Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE NY-
537 AM EDT MON MAR 16 2015
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS EXTENDED THE
* FLOOD WARNING FOR...
CENTRAL ERIE COUNTY IN WESTERN NEW YORK...
* UNTIL 745 PM EDT MONDAY
* AT 530 AM EDT THERE WAS STILL AT LEAST ONE ICE JAM REPORTED ON
BUFFALO CREEK...WHICH WAS LOCATED NEAR THE GAUGE LOCATION AT
GARDENVILLE. THIS WAS CAUSING MINOR FLOODING IN SOME AREAS ALONG
THE CREEK. THERE MAY BE OTHER ICE JAMS ABOVE OR BELOW THE GAUGE.
* ALTHOUGH CREEK FLOWS ARE EXPECTED TO REMAIN STEADY TODAY...ICE
JAMS CAN SHIFT...CHANGE LOCATION...OR BREAK APART. THIS MEANS THAT
THERE STILL MAY BE ADDITIONAL FLOODING OVERNIGHT IF ANY SUCH
SHIFTS OCCUR.
THOSE LOCATED IN AREAS WHICH ARE TYPICALLY PRONE TO ICE JAM FLOODING
SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4287 7879 4286 7875 4286 7859 4284 7858
4283 7860 4284 7877 4286 7880
$$
RSH306
WGUS41 KBUF 160940 CCA
FLWBUF
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
537 AM EDT MON MAR 16 2015
NYC029-162345-
/O.COR.KBUF.FA.W.0003.000000T0000Z-150316T2345Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE NY-
537 AM EDT MON MAR 16 2015
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS EXTENDED THE
* FLOOD WARNING FOR...
BUFFALO CREEK IN CENTRAL ERIE COUNTY IN WESTERN NEW YORK...
* UNTIL 745 PM EDT MONDAY
* AT 530 AM EDT THERE WAS STILL AT LEAST ONE ICE JAM REPORTED ON
BUFFALO CREEK...WHICH WAS LOCATED NEAR THE GAUGE LOCATION AT
GARDENVILLE. THIS WAS CAUSING MINOR FLOODING IN SOME AREAS ALONG
THE CREEK. THERE MAY BE OTHER ICE JAMS ABOVE OR BELOW THE GAUGE.
* ALTHOUGH CREEK FLOWS ARE EXPECTED TO REMAIN STEADY TODAY...ICE
JAMS CAN SHIFT...CHANGE LOCATION...OR BREAK APART. THIS MEANS THAT
THERE STILL MAY BE ADDITIONAL FLOODING OVERNIGHT IF ANY SUCH
SHIFTS OCCUR.
THOSE LOCATED IN AREAS WHICH ARE TYPICALLY PRONE TO ICE JAM FLOODING
SHOULD TAKE NECESSARY PRECAUTIONS IMMEDIATELY.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 4287 7879 4286 7875 4286 7859 4284 7858
4283 7860 4284 7877 4286 7880
$$
RSH128
WGUS81 KBUF 161907
FLSBUF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
307 PM EDT MON MAR 16 2015
NYC029-161909-
/O.CAN.KBUF.FA.W.0003.000000T0000Z-150316T2345Z/
/00000.0.IJ.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ERIE NY-
307 PM EDT MON MAR 16 2015
...THE FLOOD WARNING HAS BEEN CANCELLED FOR BUFFALO CREEK IN CENTRAL
ERIE COUNTY...
A SURVEY OF BUFFALO CREEK FROM HARLEM ROAD TO BOWEN ROAD SHOWS
LITTLE OR NO FLOODING ALONG THE CREEK EVEN THROUGH A SUBSTANTIAL ICE
JAM REMAINS IN PLACE FROM GARDENVILLE DOWNSTREAM TO HARLEM ROAD. A
FLOOD WATCH WILL CONTINUE THROUGH TUESDAY MORNING IN THE EVENT THAT
THE ICE JAM MAY SHIFT AND CAUSE MORE WATER TO BACK UP.
LAT...LON 4287 7879 4286 7875 4286 7859 4284 7858
4283 7860 4284 7877 4286 7880
$$
HIBBERTWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this areal flood warning went out at Mar 15, 11:44 AM EDT, 8 minutes earlier.
Area forecast discussion, Mar 15, 11:44 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
1144 AM EDT SUN MAR 15 2015
.SYNOPSIS...
A DEEPENING STORM SYSTEM OVER NOVA SCOTIA WILL CIRCULATE PLENTY OF
CLOUDS ACROSS OUR REGION TODAY ALONG WITH A FEW NUISANCE RAIN OR WET
SNOW SHOWERS. WHILE WE CAN EXPECT PARTIAL CLEARING TONIGHT...WARMER
AIR PUSHING INTO THE REGION ON MONDAY WILL ONCE AGAIN GENERATE A
FAIR AMOUNT OF CLOUD COVER. IN THE WAKE OF A COLD FRONTAL PASSAGE
MONDAY NIGHT...RELATIVELY CHILLY WEATHER WILL THEN RETURN FOR MUCH
OF THE REMAINDER OF THE WORK WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
CYCLONIC FLOW WITH MOIST AIR IN THE LOW LEVELS CONTINUES TO GENERATE
AN ABUNDANCE OF CLOUD COVER ACROSS THE REGION THIS MORNING. THE SNOW
SHOWERS THAT OCCURRED EARLIER THIS MORNING WERE ASSOCIATED WITH A
SHORTWAVE ROTATING AROUND THE BACK SIDE OF THE UPPER LOW RESPONSIBLE
FOR THIS CYCLONIC FLOW. WITH THE PASSING OF THIS SHORTWAVE WE ARE
SEEING A SHARP DOWN-TICK IN ACTIVITY ACROSS THE AREA...A TREND THAT
WILL CONTINUE THROUGH THE REST OF THE AFTERNOON AS THE UPPER LOW
CONTINUES TO MOVE OUT TO SEA. NONETHELESS...THE CYCLONIC FLOW WITH
LOW LEVEL MOISTURE TRAPPED UNDERNEATH A STEEPENING INVERSION ALOFT
WILL KEEP CLOUD COVER IN PLACE ACROSS MUCH OF THE FORECAST AREA FOR
THE REST OF THE DAY. THE PERSISTENT CLOUD COVER AND COOL
TEMPERATURES ASSOCIATED WITH THE UPPER LOW WILL KEEP TEMPERATURES ON
THE CHILLY SIDE THIS AFTERNOON WITH HIGHS ONLY LIMPING INTO THE MID
30S AT BEST.
WE SHOULD SEE A SHARP DECREASE IN CLOUD COVER TOWARDS SUNSET AS THE
UPPER LOW CONTINUES TO PULL AWAY FROM THE REGION AND MUCH DRIER AIR
TO OUR NORTHWEST ADVECTS INTO THE AREA. HIGH PRESSURE OVER THE OHIO
VALLEY WILL NOSE NORTHWARDS ACROSS OUR REGION THIS EVENING...AND
THIS WILL HELP TO FURTHER CLEAR OUR SKIES...BUT ONLY TEMPORARILY. A
WEAK SHORTWAVE WILL CROSS THE LOWER GREAT LAKES DURING THE COURSE OF
THE NIGHT AND THIS WILL SUPPRESS THE SFC HIGH TO THE SOUTH...THUS
OPENING THE DOOR FOR INCREASING MID AND HIGH LEVEL CLOUDS WITHIN THE
BURGEONING WARM ADVECTIVE FLOW. THIS WILL ALSO ENCOURAGE TEMPS OVER
THE FAR WESTERN COUNTIES TO BOTTOM OUT BEFORE MIDNIGHT...WITH
READINGS FORECAST TO CLIMB ABOUT 5 DEGREES BY DAYBREAK.
&&
.SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
ON MONDAY THE AXIS OF THE NEXT FRONTAL SYSTEM WILL PUSH INTO QUEBEC
PROVINCE AND THE CENTRAL GREAT LAKES...WITH A LEADING MODEST WARM
FRONTAL BOUNDARY SLIDING EASTWARD ACROSS WESTERN AND NORTH CENTRAL
NEW YORK. AFTER A LARGELY DRY FIRST HALF OF THE DAY...THIS LATTER
FEATURE MAY BRING SOME SCATTERED LIGHT SHOWERS TO THE NORTH COUNTRY
LATER IN THE AFTERNOON...WHILE THE REMAINDER OF THE AREA SHOULD
CONTINUE TO EXPERIENCE MAINLY DRY WEATHER. OTHERWISE...THE GENERAL
WARM AIR ADVECTION REGIME WILL HELP TO GENERATE A FAIR AMOUNT OF
CLOUD COVER ACROSS OUR REGION...WHILE ALSO BOOSTING TEMPS BACK UP TO
ABOVE NORMAL LEVELS. WHILE THE SHORT TERM MODELS CONTINUE TO EXHIBIT
SOME DISAGREEMENT ON THE EXACT EXTENT OF THE WARMING WITH THE GFS
REMAINING A COLDER OUTLIER...A ROUGH CONSENSUS OF THESE WOULD
SUGGEST THAT 925 MB TEMPS WILL RECOVER TO THE +2C TO +6C RANGE. AT
THE SURFACE...THIS SHOULD TRANSLATE INTO READINGS CLIMBING BACK INTO
THE MID 40S TO MID 50S IN MOST LOCATIONS...WITH THE COOLEST TEMPS
LOCATED DOWNWIND OF LAKE ERIE AND ACROSS THE NORTH COUNTRY...AND THE
WARMEST READINGS FOUND ACROSS THE GENESEE VALLEY.
MONDAY NIGHT...THE COLD FRONT TRAILING FROM THIS SYSTEM WILL DROP
SOUTHEASTWARD ACROSS NEW YORK STATE AND WILL BE ACCOMPANIED BY A
ROUND OF RAIN AND SNOW SHOWERS...WITH ENOUGH MOISTURE AND LIFT NOW
APPEARING PRESENT WITH THE FRONT TO SUPPORT BUMPING POPS UP TO THE
LIKELY RANGE AREAWIDE. EXPECT A ROUGH 3-6 HOUR PERIOD DURING WHICH
PRECIPITATION WILL BE LIKELY AT ANY GIVEN LOCATION...WITH THIS
TENDING TO START OUT IN THE FORM OF RAIN SHOWERS...BEFORE MIXING
WITH AND/OR CHANGING TO SNOW SHOWERS AS THE ATMOSPHERIC COLUMN
COOLS. THIS SAID...ANY SNOW ACCUMULATIONS OUT OF THESE SHOULD
GENERALLY BE LIGHT AND ON THE ORDER OF AN INCH OR LESS...WITH THE
GREATEST AMOUNTS REMAINING CONFINED TO THE NORTH COUNTRY. WHILE
RELATIVELY MILD TEMPS SHOULD LINGER IN ADVANCE OF THE FRONTAL
PASSAGE...COLD AIR ADVECTION SETTING UP IN ITS WAKE SHOULD ALLOW
TEMPS TO DROP OFF NOTICEABLY OVERNIGHT...WITH READINGS DIPPING BACK
INTO THE UPPER 20S AND LOWER 30S BY TUESDAY MORNING.
AFTER THAT...A NORTHWESTERLY FLOW OF MUCH COLDER AND DRIER AIR WILL
SETTLE ACROSS OUR REGION FOR THE REMAINDER OF THE SHORT TERM PERIOD
AS SPRAWLING CANADIAN HIGH PRESSURE INITIALLY OVER THE NORTHERN
PLAINS GRADUALLY BUILDS EASTWARD ACROSS THE GREAT LAKES AND OHIO
VALLEY. THIS WILL RESULT IN TEMPERATURES FALLING BACK TO BELOW
NORMAL LEVELS FOR TUESDAY AND WEDNESDAY. MORE SPECIFICALLY...HIGHS
WILL RANGE IN THE 30S ON TUESDAY AND IN MOSTLY IN THE 25 TO 30
DEGREE RANGE ON WEDNESDAY...WHILE NIGHTTIME LOWS DIP BACK INTO THE
TEENS AND LOWER 20S BOTH TUESDAY AND WEDNESDAY NIGHTS...WHEN SOME
READINGS AS LOW AS 10 ABOVE WILL EVEN BE POSSIBLE ACROSS INTERIOR
PORTIONS OF THE NORTH COUNTRY.
WHILE THE INCOMING COLDER AIRMASS WILL BECOME COLD PLENTY ENOUGH TO
SUPPORT A LAKE RESPONSE BY LATER TUESDAY AFTERNOON AND THEN SHOULD
REMAIN SO THROUGH THE END OF THE PERIOD...IT ALSO STILL APPEARS TO
BE PRETTY DRY. IN CONJUNCTION WITH THE SHORT NORTHWESTERLY FETCH...
LINGERING ICE COVER ON THE LAKES...AND STRONG MID MARCH DIURNAL
EFFECTS...THIS SHOULD HELP KEEP ANY RESULTING LAKE EFFECT SNOW
SHOWERS FAIRLY LIGHT AND SCATTERED IN NATURE...AND MAINLY CONFINED
TO AREAS DOWNWIND OF LAKE ONTARIO. AT THIS POINT...IT APPEARS THAT
THE BULK OF THESE SHOULD OCCUR BETWEEN LATER TUESDAY AFTERNOON AND
WEDNESDAY MORNING...WHEN A PASSING SECONDARY SURFACE TROUGH MAY ALSO
HELP TO SIMULTANEOUSLY TOUCH OFF SOME SYNOPTICALLY-DRIVEN LIGHT SNOW
SHOWERS ACROSS THE NORTH COUNTRY. AFTER THAT TIME...ALL OF THIS
SHOULD FALL APART DURING THE REMAINDER OF WEDNESDAY AS RIDGING...
DRYING...AND SUBSIDENCE CONTINUE TO INCREASE IN CONJUNCTION WITH THE
BURGEONING SURFACE RIDGE.
&&
.LONG TERM /THURSDAY THROUGH SATURDAY/...
THE EXTENDED PORTION OF THE FORECAST WILL BEGIN WITH A PERIOD OF DRY
AND TRANQUIL WEATHER WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...AS
HIGH PRESSURE INITIALLY OVER THE OHIO VALLEY GRADUALLY DRIFTS
SOUTHEASTWARD AND OFF THE VIRGINIA COASTLINE. WHILE TEMPS WILL STILL
BE BELOW NORMAL...THESE WILL BEGIN TO RECOVER A LITTLE ON THURSDAY
AS THE AXIS OF THE RIDGE SLIDES BY TO OUR SOUTHEAST...WHICH WILL
ALLOW HIGHS TO CLIMB BACK INTO THE 30S AREAWIDE.
AFTER THAT A PAIR OF FRONTAL SYSTEMS...ONE IN THE NORTHERN STREAM
AND ONE IN THE SOUTHERN STREAM...LOOK TO ADVANCE EASTWARD ACROSS THE
EASTERN THIRD OF THE NATION DURING THE FRIDAY-SATURDAY TIME FRAME.
AS IS TYPICAL THIS FAR OUT IN ADVANCE THOUGH...THE MEDIUM RANGE
MODELS CONTINUE TO EXHIBIT CONSIDERABLE DIFFERENCES IN THE
TRACKS...STRENGTHS...AND TIMING OF THESE...WHICH LEADS TO A
CONSIDERABLE AMOUNT OF FORECAST UNCERTAINTY DEVELOPING FOR THE END
OF THE WORK WEEK AND THE FIRST HALF OF NEXT WEEKEND. WITH THE ABOVE
IN MIND...FOR NOW HAVE ELECTED TO JUST INDICATE BROADBRUSH LOW
CHANCE POPS FOR BOTH DAYS...WITH WEAK TO MODEST WARM AIR ADVECTION
OUT AHEAD OF THESE SYSTEMS ALLOWING FOR A DIURNALLY-DRIVEN MIX OF
RAIN AND SNOW SHOWERS...AS WELL AS TEMPS RECOVERING A LITTLE CLOSER
TO SEASONAL NORMALS.
&&
.AVIATION /16Z SUNDAY THROUGH THURSDAY/...
AN UPPER LEVEL LOW SPINNING OVER NORTHERN NEW ENGLAND WILL KEEP A
CYCLONIC FLOW OF LOW-LEVEL MOISTURE IN ACROSS WRN/NCTRL NY
THROUGHOUT MUCH OF THE REST OF THE DAY. -SHSN WILL CONTINUE TO
DISSIPATE OVER THE NEXT COUPLE OF HOURS AS THE UPPER LOW PULLS AWAY
FROM THE REGION...HOWEVER MVFR CIGS WILL HANG BACK ACROSS THE
FORECAST AREA THROUGH THIS AFTERNOON. WE SHOULD SEE RAPID
IMPROVEMENT AROUND THE 22Z-00Z TIMEFRAME HOWEVER AS DRIER AIR FROM
THE NW ADVECTS INTO THE REGION...LEADING TO VFR CONDITIONS FOR THE
REST OF TONIGHT AS UPPER LEVEL RIDGING MOVES OVERHEAD. HIGH CLOUDS
WILL LOWER INTO A MID-LEVEL DECK FROM 06Z ONWARDS AS THE RIDGE
CRESTS THE AREA AND THE UPPER LEVEL JET ALONG WITH A SHARP MID-LEVEL
TROUGH APPROACH THE REGION.
OUTLOOK...
MONDAY...VFR.
MONDAY NIGHT THROUGH TUESDAY...MVFR WITH A CHANCE OF RAIN AND SNOW
SHOWERS.
WEDNESDAY...MAINLY VFR WITH A CHANCE OF SNOW SHOWERS.
THURSDAY...VFR.
&&
.MARINE...
A DEEPENING STORM SYSTEM OVER NOVA SCOTIA WILL PRODUCE GUSTY WEST
WINDS ACROSS THE LOWER GREAT LAKES TODAY. THE RESULTING SMALL CRAFT
ADVISORY FOR THE NEW YORK NEAR SHORE WATERS FROM THE IAG RIVER TO
IRONDEQUOIT BAY HAS BEEN EXTENDED IN TIME THROUGH THE AFTERNOON.
THE SFC PRESSURE GRADIENT WILL RELAX LATE TODAY AND TONIGHT AS HIGH
PRESSURE WILL BRIEFLY NOSE NORTH ACROSS THE REGION.
GENTLE TO MODERATE WINDS CAN BE EXPECTED ON MONDAY AS A WARM FRONT
WILL PUSH ACROSS THE REGION. IN THE WAKE OF A COLD FRONTAL PASSAGE
MONDAY NIGHT...NORTHWEST WINDS WILL FRESHEN TO SMALL CRAFT ADVISORY
LEVELS TUESDAY AFTERNOON AND NIGHT.
&&
.HYDROLOGY...
A FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF FAR WESTERN NEW
YORK...SPECIFICALLY WHERE LATE SEASON ICE JAM FLOODING IS
CLIMATOLOGICALLY FAVORABLE. THIS WOULD INCLUDE ALL OF THE BUFFALO
AREA CREEKS WHERE SOME ICE JAM FLOODING HAS ALREADY BEEN OBSERVED.
TEMPERATURES SHOULD REMAIN IN THE 30S ACROSS THE WATCH AREA IN FAR
WESTERN NEW YORK TODAY...AND WITH LITTLE IF ANY ADDITIONAL RAINFALL
EXPECTED...THE RISK OF ADDITIONAL ICE JAM FLOODING IS MINIMAL. THAT
BEING SAID...THERE HAS BEEN SOME ICE JAM FLOODING IN THE BUFFALO
CREEKS DURING THE OVERNIGHT. THESE JAMS NOW APPEAR TO BE LOCKED IN
PLACE. HAVE EXTENDED THE WATCH INTO THE EARLY AFTERNOON TO ACCOUNT
FOR ANY MINOR FLOODING THAT WILL STILL BE POSSIBLE.
LOOKING AHEAD...TEMPERATURES ARE FORECAST TO WARM ONCE AGAIN ON
MONDAY. BASED ON THE CURRENT FORECAST THIS WILL RESULT IN ABOUT 200
THAWING DEGREE HOURS...BUT IF TEMPERATURES ARE WARMER THAN THE
CURRENT FORECAST THIS COULD BREAK UP MORE ICE AND POTENTIALLY POSE A
ANOTHER THREAT FOR FLOODING.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH UNTIL 2 PM EDT THIS AFTERNOON FOR NYZ010-012-019-
020-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR LOZ042-
043.
&&
SYNOPSIS...RSH
NEAR TERM...RSH/WOOD
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...WOOD
MARINE...RSH
HYDROLOGY...APFFEL/RSHHazardous weather outlook, Mar 15, 4:32 AM EDT, 7 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 432 AM EDT SUN MAR 15 2015 NYZ001>008-011-013-014-021-160915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- GENESEE-LIVINGSTON-ONTARIO-ALLEGANY- 432 AM EDT SUN MAR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ010-012-019-020-085-160915- NORTHERN ERIE-WYOMING-CHAUTAUQUA-CATTARAUGUS-SOUTHERN ERIE- 432 AM EDT SUN MAR 15 2015 ...FLOOD WATCH IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-160915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 432 AM EDT SUN MAR 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 12:09 AM EDT | Flash Flood Warning | BUF | Erie | 12 hr |
| Mar 15, 3:29 AM EDT | Flash Flood Warning | BUF | Erie | 6 hr |
| Mar 15, 9:13 AM EDT | Areal Flood Warning | BUF | Erie | 20 hr |
Nearby
Areal Flood Warnings in New York, 2015Every areal flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.